Alert archive / South Dakota / River Flood Warnings in 2018
River Flood Warning 69, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Apr 22, 2018, 9:39 PM CDT for Moody County, South Dakota; Pipestone County, Minnesota. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2018, 9:39 PM CDT (02:39 UTC)
- Expired
- Apr 23, 2018, 9:39 PM CDT
- In force
- 24 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pipestone County, MN, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 57 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pipestone Creek at Pipestone (PIPM5).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06482500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
336
WGUS43 KFSD 230239
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
939 PM CDT Sun Apr 22 2018
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Minnesota...South Dakota...
Pipestone Creek At Pipestone
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC117-SDC101-240639-
/O.NEW.KFSD.FL.W.0069.180423T0239Z-000000T0000Z/
/PIPM5.1.ER.180422T2331Z.180423T0130Z.000000T0000Z.NO/
939 PM CDT Sun Apr 22 2018
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Pipestone Creek At Pipestone.
* Until further notice.
* At 08PM Sunday the stage was 16.2 feet.
* Flood stage is 16.0 feet.
* At stages near 16.0 feet...The lower left bank overflows.
&&
LAT...LON 4404 9632 4401 9625 4398 9624 4396 9631
4397 9640 4402 9641
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
PIPESTONE CREEK
PIPM5 16.0 16.19 Sun 8 PM1 follow-up statement
389
WGUS83 KFSD 231533
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1033 AM CDT Mon Apr 23 2018
...The Flood Warning is cancelled for the following rivers in
Minnesota...South Dakota...
Pipestone Creek At Pipestone
...The Flood Warning continues for the following rivers in
Minnesota...South Dakota...Iowa...
Split Rock Creek Below Jasper
Rock River At Rock Rapids
Ocheyedan River Near Spencer
Little Sioux River Near Milford
Little Sioux River At Spencer
Little Sioux River At Linn Grove
West Fork Des Moines River Near Windom
Redwood River At Russell
Redwood River Near Marshall
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC083-241933-
/O.CON.KFSD.FL.W.0068.000000T0000Z-000000T0000Z/
/RUSM5.1.ER.180422T1650Z.180423T0330Z.000000T0000Z.NO/
1033 AM CDT Mon Apr 23 2018
The Flood Warning continues for
The Redwood River At Russell.
* until further notice.
* At 09AM Monday the stage was 15.8 feet.
* Flood stage is 14.0 feet.
&&
LAT...LON 4435 9614 4440 9608 4435 9598 4441 9591
4436 9585 4429 9597
$$
MNC083-241933-
/O.EXT.KFSD.FL.W.0064.000000T0000Z-180426T1400Z/
/MSHM5.2.ER.180422T2330Z.180424T0600Z.180425T1400Z.NO/
1033 AM CDT Mon Apr 23 2018
...Flood Warning extended until Thursday April 26...
The Flood Warning continues for
The Redwood River Near Marshall.
* until Thursday morning.
* At 09AM Monday the stage was 14.6 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will rise to 15.2 feet by Tuesday April 24.
* At stages near 14.0 feet...There will be minor flooding of low
lying areas outside of Marshall.
&&
LAT...LON 4436 9585 4441 9591 4453 9579 4453 9559
4448 9559 4448 9572
$$
MNC133-SDC099-241933-
/O.CON.KFSD.FL.W.0065.000000T0000Z-000000T0000Z/
/JSPM5.1.ER.180421T0221Z.180421T1930Z.000000T0000Z.NO/
1033 AM CDT Mon Apr 23 2018
The Flood Warning continues for
The Split Rock Creek Below Jasper.
* until further notice.
* At 10AM Monday the stage was 91.8 feet.
* Flood stage is 91.0 feet.
* At stages near 91.0 feet...The lower banks on this stretch of the
creek are overtopped. The low water crossing on 250th Street at the
MN/SD state line is flooded.
&&
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
4372 9654 4381 9649
$$
IAC119-241933-
/O.EXT.KFSD.FL.W.0058.000000T0000Z-180426T1500Z/
/RAPI4.1.ER.180422T1603Z.180423T1330Z.180425T1500Z.NO/
1033 AM CDT Mon Apr 23 2018
The Flood Warning continues for
The Rock River At Rock Rapids.
* until Thursday morning.
* At 10AM Monday the stage was 13.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river is cresting now and will fall below flood stage
on Wednesday April 25.
* At stages near 13.0 feet...The lower banks on the left side of the
river will begin flooding.
&&
LAT...LON 4350 9625 4350 9614 4338 9611 4331 9618
4334 9625 4341 9619
$$
IAC041-241933-
/O.EXT.KFSD.FL.W.0059.000000T0000Z-180427T0600Z/
/SPOI4.1.ER.180422T1515Z.180424T0000Z.180426T0600Z.NO/
1033 AM CDT Mon Apr 23 2018
The Flood Warning continues for
The Ocheyedan River Near Spencer.
* until late Thursday night.
* At 09AM Monday the stage was 8.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will crest near 8.8 feet later today.
* At stages near 9.5 feet...Significant amounts of pasture and other
farm land begin flooding.
&&
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
4312 9524 4315 9540
$$
IAC041-059-241933-
/O.CON.KFSD.FL.W.0067.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.180421T0300Z.180423T1315Z.000000T0000Z.NO/
1033 AM CDT Mon Apr 23 2018
The Flood Warning continues for
The Little Sioux River Near Milford.
* until further notice.
* At 09AM Monday the stage was 13.7 feet.
* Flood stage is 12.0 feet.
* Recent activity...The river rose above flood stage on Saturday
April 21.
* At stages near 14.0 feet...Significant amounts of pasture and other
farm lands begin to flood.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC041-241933-
/O.CON.KFSD.FL.W.0046.000000T0000Z-000000T0000Z/
/SPWI4.1.ER.180414T0415Z.180424T0000Z.000000T0000Z.NO/
1033 AM CDT Mon Apr 23 2018
The Flood Warning continues for
The Little Sioux River At Spencer.
* until further notice.
* At 09AM Monday the stage was 12.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will crest near 12.9 feet later today.
* At stages near 14.0 feet...City sewers in Spencer can begin to back
up. Highway 18 between Spencer and Dickens can start flooding if
flows on the tributary creeks are also very high.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-241933-
/O.CON.KFSD.FL.W.0047.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.180418T0405Z.180426T1200Z.000000T0000Z.NO/
1033 AM CDT Mon Apr 23 2018
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until further notice.
* At 10AM Monday the stage was 18.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 19.0 feet by Thursday
April 26.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
MNC033-063-241933-
/O.CON.KFSD.FL.W.0070.000000T0000Z-000000T0000Z/
/WDOM5.1.ER.180423T0640Z.180423T1430Z.000000T0000Z.NO/
1033 AM CDT Mon Apr 23 2018
The Flood Warning continues for
The West Fork Des Moines River Near Windom.
* until further notice.
* At 10AM Monday the stage was 19.4 feet.
* Flood stage is 19.0 feet.
* Recent activity...The river rose above flood stage on Monday April
23.
* At stages near 19.0 feet...Minor lowland flooding begins along the
lower east bank.
&&
LAT...LON 4382 9533 4389 9537 4398 9521 4375 9499
4375 9512 4388 9520
$$
MNC117-SDC101-231603-
/O.CAN.KFSD.FL.W.0069.000000T0000Z-180423T1533Z/
/PIPM5.1.ER.180422T2331Z.180423T0130Z.180423T0301Z.NO/
1033 AM CDT Mon Apr 23 2018
The Flood Warning is cancelled for
The Pipestone Creek At Pipestone.
* At 09AM Monday the stage was 14.5 feet.
* Flood stage is 16.0 feet.
&&
LAT...LON 4404 9632 4401 9625 4398 9624 4396 9631
4397 9640 4402 9641
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
REDWOOD RIVER
RUSM5 14.0 15.75 Mon 9 AM 16.3 Sun Apr 22
MSHM5 14.0 14.65 Mon 10 AM 15.2 Tue 1 AM
SPLIT ROCK CREEK
JSPM5 91.0 91.83 Mon 10 AM 92.6 Sat Apr 21
ROCK RIVER
RAPI4 13.0 13.79 Mon 10 AM 13.8 Mon 1 PM
OCHEYEDAN RIVER
SPOI4 8.0 8.68 Mon 10 AM 8.8 Mon 7 PM
LITTLE SIOUX RIVER
MIFI4 12.0 13.66 Mon 9 AM 13.8 Mon Apr 23
SPWI4 10.0 12.56 Mon 9 AM 12.9 Mon 7 PM
LNNI4 18.0 18.47 Mon 10 AM 19.0 Thu 7 AM
WEST FORK DES MOINES RIVER
WDOM5 19.0 19.39 Mon 10 AM 19.4 Mon Apr 23
PIPESTONE CREEK
PIPM5 16.0 14.52 Mon 9 AM 16.2 Sun Apr 22
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Apr 22, 6:14 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 22, 6:14 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 614 PM CDT Sun Apr 22 2018 .SHORT TERM...(This evening through Monday) Issued at 221 PM CDT Sun Apr 22 2018 A really nice Spring day across the region, with light winds and temperatures near normal levels for the second half of April. Cooler easterly flow off the snowpack in Minnesota is keeping a few areas below 60, but elsewhere should see highs in the 60s. Overall, a relatively quiet forecast continues with little in the way of high impact weather. Tonight: A bit of cloud cover overnight, but another normal April night expected. Temperatures will fall into the 30s, with the coldest readings over the lingering snow in Iowa and Minnesota. Monday: It's shaping up to be a spectacular start to the new week on Monday. 925 mb temperatures will average 4-6 degrees warmer than we started Sunday out with. Even with light mixing, should see temperatures climb well into the 60s. A few 70s may also be possible. .LONG TERM...(Monday night through Sunday) Issued at 221 PM CDT Sun Apr 22 2018 Monday Night through Tuesday: Today's model guidance has trended 50 miles further northeast with the upper trough moving through the Central and Northern Plains on Tuesday. This system will bring an area of light rain to areas mostly west of I-29 by Tuesday morning. Higher rain amounts shouldn't really spread too far to the east given the systems expected southward drop into northern Kansas by late Tuesday. Wednesday: A slight warmup on Wednesday behind this system with southwesterly low level flow, but temperatures may still fall just below normal. Thursday: Really minimal changes to the forecast for Thursday as the next system quickly drops into the Northern US. A frontal boundary moves through prior to daybreak Thursday, with minimal Pacific moisture moving through with it. With most of the moisture lingering behind the front, only a passing area of sprinkles or very light rain will move through by Thursday afternoon. Friday-Sunday: Mid-level heights quickly build for the end of the week and upcoming weekend. This means good news for those that like above normal temperatures. A favorable westerly wind will push highs above normal and into the 60s Friday. This warmup will continue into the weekend, with highs above normal both days. Have blended forecast with warmer WPC guidance, given bias corrected grids are likely too cold. Models are still a bit split on the idea of a front moving through the area by Sunday. Either way, little in the way of precipitation is expected. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 613 PM CDT Sun Apr 22 2018 VFR conditions expected through the TAF period. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...Dux LONG TERM...Dux AVIATION...JM
Hazardous weather outlook, Apr 22, 5:01 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 501 PM CDT Sun Apr 22 2018 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-232215- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood- Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury- Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 501 PM CDT Sun Apr 22 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 10:41 AM CDT | River Flood Warning | FSD | Moody | 7 days |
| Apr 23, 10:41 AM CDT | River Flood Warning | FSD | Lincoln | 9 days |
| Apr 23, 10:41 AM CDT | River Flood Warning | FSD | Minnehaha, Moody | 14 days |
| Apr 23, 10:41 AM CDT | River Flood Warning | FSD | Moody | 18 hr |
| Apr 23, 5:08 AM CDT | River Flood Warning | FSD | Cottonwood, Jackson | 12 days |
Nearby
River Flood Warnings in South Dakota, 2018River Flood Warnings in Minnesota, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.